Alert archive / Maryland / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

August 11, 2018Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 11, 2018, 8:39 PM EDT for Talbot County, Maryland. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2018, 8:39 PM EDT (00:39 UTC)
Expired
Aug 11, 2018, 9:15 PM EDT
In force
36 min
Issued by
NWS Philadelphia/Mount Holly

County Talbot County, MD

The radar

The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1109 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS81 KPHI 120039
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
839 PM EDT SAT AUG 11 2018

MDZ019-120115-
Talbot-
839 PM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM AFFECTING CENTRAL TALBOT COUNTY...

At 837 PM EDT, a strong thunderstorm was located near Tilghman
Island, or 11 miles northeast of Breezy Point, moving east at 20 mph.

A wind gust of 65 MPH was reported at Knapps Narrows drawbridge at 
820 PM.

Locations impacted include...
Easton, St. Michaels, Oxford and Copperville. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. A flash flood warning is in effect for the area.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3882 7623 3879 7622 3879 7620 3884 7620
      3888 7612 3888 7610 3872 7602 3868 7621
      3871 7621 3871 7624 3876 7622 3872 7628
      3871 7627 3871 7628 3872 7630 3877 7631
TIME...MOT...LOC 0037Z 252DEG 16KT 3869 7632 

$$

jjm

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:55 PM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 11, 3:55 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
355 PM EDT Sat Aug 11 2018

.SYNOPSIS...
A stationary frontal boundary will remain in place across the region
through the beginning of next week. A series of disturbances will
interact with this boundary to produce unsettled weather during this
period. A low pressure system will develop and move northeastward
pushing the front out to sea on Tuesday giving way to drier weather
Wednesday and Thursday. Another frontal system will approach the
region from the west by the end of the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Very complicated and unsettled weather pattern this afternoon and
this evening across the area. Two frontal boundaries are in place
across the east coast this afternoon. One is located offshore of the
New Jersey coast, southward across Delaware and Maryland. Another is
slowly sagging toward the area from the northwest. The fronts will
not move significantly through tonight and end up stalling across
the east coast. In between the two, widespread showers and
thunderstorms have developed this afternoon with daytime instability
and multiple short wave/vorticity impulses moving across the area.
CAPE values built to 1,000-2,000 J/kg across much of the area, with
even higher values across areas farther south. There remains little
in the way of bulk shear across the area, so widespread severe
thunderstorms are not expected. However, with the instability, any
storms that build tall enough could produce some locally gusty winds.

The main concern going through the remainder of the afternoon into
this evening will be the potential for heavy rain and slow
moving/training storms. PW values remain near 2 inches, and the flow
aloft remains weak. So storm motions will overall not be very quick
moving, so heavy rainfall accumulations is possible for some areas.
The Flash Flood Watch remains in effect for those areas where it was
previously, although even those areas not in the Watch could still
experience heavy rain at times this afternoon and evening.

The heaviest of the rain is expected to end later this evening and
toward midnight as the strong short wave/vorticity impulses move to
our northeast. There will still remain a chance of scattered showers
or thunderstorms during the overnight as the air remains very moist.
There may also be some patchy fog/stratus develop late tonight and
toward daybreak Sunday as well due to the added moisture from the
rainfall, light winds, and possible scattered clearing.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Any fog/stratus is expected to begin lifting after sunrise, but may
take a couple of hours to completely burn off/lift. After that
showers and thunderstorms are likely to develop across the area
again during the day Sunday. The frontal boundaries are expected to
remain nearly stationary across the east coast during the day
Sunday. Waves of low pressure are expected to develop along the
front and move toward the area, while several short wave/vorticity
impulses move across the area as well. The short waves are not
forecast to be as strong as Saturday, so the showers and
thunderstorms may not be as widespread. However, with PW values
remaining just below 2 inches, any showers/thunderstorms could
produce locally heavy rainfall.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Sunday night through Monday night...
An upper low is expected to cutoff and become nearly stationary
over the OH-PA-WV border Sunday night through Monday night. At
the surface, models generally keep the quasi-stationary front
near the northern Mid- Atlantic coast as the boundary meanders
somewhere between the I-95 corridor and the coast waters during
this time. The exact location of this boundary will be important
as this will likely be the focus for organized convection and
heavy rainfall once again early next week. Owing to the stagnant
synoptic pattern and prolonged risk of heavy rainfall, it's a
bit challenging to narrow down the time window when the risk for
flash flooding will be greatest. With that said, there is
particular concern for another episode of at least localized
flash flooding during peak heating hours Monday (late morning
thru mid evening). We will continue to highlight this potential
hazard in the HWO and may eventually issue yet another Flash
Flood Watch.

Tuesday through Saturday...
Tuesday begins with a closed upper low progressing slowly
northeastward over Pennsylvania. This low begins to open and
eject toward New England by late Wednesday as a shortwave passes
quickly eastward across eastern Canada. As it does so, a weak
surface low will develop and move northeastward toward New
England which will push the nearly stationary frontal boundary
out to sea. Given the expected location of the low pressure
system just to our north and west, went ahead and pushed PoPs to
low-end likely for our northern and western-most counties on
Tuesday with chance PoPs elsewhere. Expecting coverage of
showers and thunderstorms to be the greatest in these areas.

After the boundary moves out to sea, precip chances diminish
significantly through mid-week, especially Wednesday, as brief upper
ridging passes over the area. Temperatures should generally remain a
few degrees above normal for the period. Expect highs in the upper
80s south and lower 80s toward the northwest with lows in the lower
70s south and mid 60s toward the north and west. A shortwave trough
and accompanying surface low and cold front look to approach the
area by late next week from the Great lakes region. This will bring
the return for diurnal showers and thunderstorms for Friday and
Saturday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon and Tonight...Showers and thunderstorms will continue
to develop across the area through this afternoon into this evening.
Heavy rainfall will occur and likely reduce visibilities to IFR.
Ceilings will remain VFR, or MVFR with heaviest showers or
thunderstorms.

Thunderstorms are expected to diminish after sunset, and widespread
shower activity is expected to diminish by 05z. Once showers end,
some fog/stratus may develop late tonight into early morning Sunday
and reduce conditions to MVFR, or IFR in some locations.

Winds will be variable in and around thunderstorms, but the overall
flow is expected to be from the east to southeast around 5-10 knots,
then becoming light and variable overnight.

Sunday...Fog and stratus may begin the day across much of the area,
but will begin to lift and dissipate after sunrise Sunday. Then
VFR conditions are expected for much of the day. However, there
is a chance of showers and thunderstorms, especially during the
afternoon, which could temporarily lead to lower conditions.
Winds on Sunday are expected to be from the east around 5-10
knots.

OUTLOOK...

Sunday night through Tuesday...Variable conditions though VFR should
generally prevail outside of showers and storms. However, with
numerous rounds of showers and storms expected, temporary MVFR or
IFR restrictions possible when terminals experience a direct impact
from convection. Additionally, a more extended period of MVFR CIGs
in low clouds and fog are possible both Sunday night and Monday
night. Winds speeds will be light with a variable direction (E-NE
Sunday night, becoming S-SE Monday afternoon or night and then W on
Tuesday. Low confidence with timing of restrictions from showers and
storms.

Tuesday night through Thursday... General improvement to VFR Tuesday
night. Showers and storms return to the forecast Thursday,
particularly late in the day and over western terminals. W winds 5-
15 kt, becoming S-SW 5-10 kt on Thursday. Moderate confidence.

&&

.MARINE...
Conditions expected to remain below advisory levels tonight through
Sunday, although winds could gust around 20 knots at times this
afternoon and tonight.

Showers/thunderstorms are expected, which will lead to locally
higher winds and waves.

OUTLOOK...

Sunday night through Thursday...Winds and seas generally below SCA
criteria. However, locally higher winds and seas possible with
storms Sunday night through Tuesday.

Rip Currents...

There is a low risk for the development of dangerous rip
currents at New Jersey and Delaware beaches through the
remainder of the weekend.

&&

.TIDES/COASTAL FLOODING...
The combination of the new moon and astronomically higher tides
will result in widespread minor coastal flooding tonight. The
main threat will occur with the high tide cycles this evening
and tonight upper Delaware Bay and tidal Delaware River, which
is the higher of the two tide cycles. A Coastal Flood Advisory
remains in effect for all coastal areas, the NJ and DE
oceanfront, the back bays, Raritan Bay, Delaware Bay, and the
tidal Delaware River due to the widespread minor coastal
flooding anticipated tonight.

There remains the potential for minor coastal flooding with the
evening high tide cycles at least Sunday night, and possibly
Monday night as well.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 1 AM EDT Sunday for PAZ054-055-060>062-
     070-071-101>106.
     Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for PAZ070-
     071-106.
NJ...Flash Flood Watch until 1 AM EDT Sunday for NJZ001-007>010-
     012>022-025>027.
     Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Sunday for NJZ012>014-020>027.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Sunday for NJZ016.
     Coastal Flood Advisory from 1 AM to 5 AM EDT Sunday for NJZ015-
     017>019.
DE...Flash Flood Watch until 1 AM EDT Sunday for DEZ001-002.
     Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Sunday for DEZ002>004.
     Coastal Flood Advisory from 10 PM this evening to 2 AM EDT
     Sunday for DEZ001.
MD...Flash Flood Watch until 1 AM EDT Sunday for MDZ008-012-015.
MARINE...None.

&&

Synopsis...Staarmann
Near Term...Robertson
Short Term...Robertson
Long Term...Klein/Staarmann
Aviation...Klein/Robertson
Marine...Klein/Robertson
Tides/Coastal Flooding...
Hazardous weather outlook, Aug 11, 4:33 AM EDT, 16 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
433 AM EDT Sat Aug 11 2018

NJZ001-007>010-PAZ054-055-060>062-101>105-120845-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ015-017>019-PAZ070-071-106-120845-
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 5 AM EDT SUNDAY...

This Hazardous Weather Outlook is for central New Jersey, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ016-120845-
New Castle-Salem-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for northern Delaware and
southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ012>014-120845-
Middlesex-Western Monmouth-Eastern Monmouth-
433 AM EDT Sat Aug 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for central New Jersey and
northern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002>004-NJZ020>027-120845-
Kent-Inland Sussex-Delaware Beaches-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
433 AM EDT Sat Aug 11 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SUNDAY...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor tidal flooding is possible around the time of the evening high
tide on Sunday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MDZ008-012-015-019-020-120845-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-
433 AM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain with any showers and thunderstorms could lead to
localized flooding Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-120845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
433 AM EDT Sat Aug 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

CMS

In the hours before

Local storm report, Aug 11, 7:49 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
08/11/2018  M39 MPH          ANZ430             NJ   NOS PLATFORM

&&

EVENT NUMBER PHI1801257

JRK
Local storm report, Aug 11, 7:59 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
759 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      2 NW CALAIS CROSSROADS  40.85N  74.62W
08/11/2018                   MORRIS             NJ   NEWSPAPER

            VIDEO CONFIRMATION OF A WATER RESCUE ON THE SUSSEX
            TURNPIKE NEAR RT 10. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1801258

JRK
Local storm report, Aug 11, 8:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
801 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      2 NW CALAIS CROSSROADS  40.85N  74.62W
08/11/2018                   MORRIS             NJ   NEWSPAPER

            VIDEO CONFIRMATION OF A VEHICLE TRAPPED IN HIGH WATER
            UP TO THE BUMPER ON THE SUSSEX TURNPIKE NEAR RT 10. TIME
            ESTIMATED FROM RADAR.

&&

CORRECTED REMARKS

EVENT NUMBER PHI1801258

JRK
Local storm report, Aug 11, 8:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
816 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FLOOD            1 NNE HELLERTOWN        40.59N  75.33W
08/11/2018                   NORTHAMPTON        PA   DEPT OF HIGHWAYS

            FLOODING ON RAUBSVILLE ROAD AND EASTON ROAD BETWEEN
            CHERRY LANE AND LOWER SAUCON ROAD. ALL LANES CLOSED.

&&

EVENT NUMBER PHI1801259

CMS
Local storm report, Aug 11, 8:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 PM EDT SAT AUG 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     TILGHMAN                38.72N  76.33W
08/11/2018  M65 MPH          TALBOT             MD   MESONET

            WIND GUST OF 65 MPH REPORTED AT THE KNAPPS NARROWS
            DRAWBRIDGE MDDOT GAUGE.

&&

EVENT NUMBER PHI1801260

CMS
Special weather statement, Aug 11, 8:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
839 PM EDT SAT AUG 11 2018

MDZ019-120115-
Talbot-
839 PM EDT SAT AUG 11 2018

...A STRONG THUNDERSTORM AFFECTING CENTRAL TALBOT COUNTY...

At 837 PM EDT, a strong thunderstorm was located near Tilghman
Island, or 11 miles northeast of Breezy Point, moving east at 20 mph.

A wind gust of 65 MPH was reported at Knapps Narrows drawbridge at
820 PM.

Locations impacted include...
Easton, St. Michaels, Oxford and Copperville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. A flash flood warning is in effect for the area.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3882 7623 3879 7622 3879 7620 3884 7620
      3888 7612 3888 7610 3872 7602 3868 7621
      3871 7621 3871 7624 3876 7622 3872 7628
      3871 7627 3871 7628 3872 7630 3877 7631
TIME...MOT...LOC 0037Z 252DEG 16KT 3869 7632

jjm

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:02 PM EDTSpecial Marine WarningPHI58 min
Aug 11, 8:48 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May3 hr
Aug 11, 8:57 PM EDTSpecial Marine WarningPHI63 min
Aug 11, 9:08 PM EDTSpecial Marine WarningPHI67 min
Aug 11, 9:11 PM EDTAreal Flood AdvisoryPHICumberland, Salem81 min
Aug 11, 9:30 PM EDTAreal Flood WarningPHIHunterdon, Mercer, Middlesex, Somerset88 min
Aug 11, 9:57 PM EDTSpecial Marine WarningPHI63 min
Aug 11, 10:28 PM EDTAreal Flood WarningPHIWarren4 hr
Aug 11, 11:04 PM EDTSpecial Marine WarningPHI56 min
Aug 11, 11:58 PM EDTSpecial Marine WarningPHI37 min
Aug 12, 5:28 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more24 hr
Aug 12, 6:17 PM EDTAreal Flood AdvisoryPHICumberland, Salem118 min
Aug 12, 6:32 PM EDTFlash Flood WarningPHICumberland, Salem112 min
Aug 12, 7:53 PM EDTSpecial Marine WarningPHI32 min
Aug 11, 8:57 PM EDTFlash Flood WarningPHISussex3 hr
Aug 12, 7:35 PM EDTSpecial Weather StatementPHITalbot55 min

Nearby

Special Weather Statements in Maryland, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.